Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: had TWO periods within 12 days interval.
|steph1282 - Tue Nov 10, 2009 12:10 pm|
i had my period twice within 12 days span . Actually , i have taken two i-pills ( emergency contraceptive pills ) within a span of 72 hrs , on September 27th and 29 th 09 . In September , i had my period on the 22nd . Any way , on October 22nd i had my first period . The first day was ok , but from day 2 , it became very less, day 3 negligible. it lasted upto day 3 . again on the 2nd of November 09 , i got my second period , and it was rather heavy . Today is the ninth day , And i am still having it . and , a blood vessel type , red mass is being discharged along with it ( which is usually visible upto day 3 during my usual periods ) .
i am panicking . what is wrong with me ? am i pregnant ? or is this in any way going to impair my chances of conceiving in the future . i am getting married in February 2010.
please advice , as to why i am experiancing such unusual periods .
thank you very much for your time .
|Debbie Miller, RN - Sun Nov 29, 2009 3:11 pm|
Taking emergency contraception often interferes with your cycle and it can take a few months for it to get back in synch with regular menses. This is not a sign of pregnancy and is quite normal. I would just watch and see what happens in the next few months. Try not to worry as stress can also alter your cycle. But, know that this is normal and your chances of future conception should not in any way be affected by this.
|CNOR - Wed Dec 23, 2009 11:13 am|
I have also had 2 periods this month. I had the first one on the 11th and bled for 3 days and then I started bleeding again on the 19th and have now bled for 5 days. I had forgotten to get my new pack of birth control pills from the pharmacy where I live at the beggining of the month but I was visiting my parents that week and had a pack with me from a different kind of BC pill that I had been taking before so I just took 2 of those and went back to my normal pill once I went home. Could this be the cause? and if so how much longer will I bleed?
|Debbie Miller, RN - Sat Jan 02, 2010 3:35 am|
I would not expect a problem relating to the birth control pill substitution though a different formula might affect the cycle somewhat. This is called breakthrough bleeding and it is a common occurrence for women. I would not be alarmed. Chances are things will level out without intervention.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.